Alert archive / Utah / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 14, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 5, 2001, 4:27 PM MDT for Kane County, Washington County, Utah. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 5, 2001, 4:27 PM MDT (22:27 UTC)
- Expired
- Jul 5, 2001, 5:30 PM MDT
- In force
- 63 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Kane County, UT, Washington County, UT
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.5 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 393 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1839 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 052229 SVRSLC UTC025-053-052330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 427 PM MDT THU JUL 5 2001 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN KANE COUNTY IN UTAH EAST CENTRAL WASHINGTON COUNTY IN UTAH * UNTIL 530 PM MDT * AT 421 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ORDERVILLE...OR ABOUT 20 MILES NORTHWEST OF KANAB...MOVING NORTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL WESTERN KANE COUNTY AT 440 PM MDT OVER NORTHEAST WASHINGTON COUNTY AT 530 PM MDT LARGE HAIL AND VERY HEAVY RAIN CAN BE EXPECTED WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3713 11278 3737 11251 3753 11283 3739 11311
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:20 PM MDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 5, 3:20 PM MDT, 1 hour 7 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 320 PM MDT THU JUL 5 2001 SYNOPSIS...THE AIR MASS OVER UTAH WILL BECOME QUITE MOIST AND UNSTABLE TONIGHT AND FRIDAY...AND WILL CONTINUE THAT WAY THROUGH SATURDAY. THIS WILL ALSO BRING AN END TO THE HEAT WAVE. DISCUSSION...SCATTERED TO NUMEROUS TERRAIN INDUCED CELLS HAVE DEVELOPED THIS AFTERNOON IN SPITE OF MID LEVEL CAP, SO IT WAS PROBABLY NOT ALL THAT STRONG ANYWAY. THIS ACTIVITY SHOULD SPREAD INTO THE VALLEYS BY THIS EVENING AND PERSIST WELL INTO THE NIGHT...WITH THE POSSIBLE EXCEPTION OF THE EAST CENTRAL VALLEYS. MOISTURE IS FORECAST TO INCREASE ON FRI AND CAP GOES AWAY SO ACTIVITY SHOULD BE EARLY AND WIDESPREAD...WITH SOME AREAS EXPERIENCING LOCALLY HEAVY RAINS...MAINLY SOUTHWEST. LITTLE CHANGE IS EXPECTED FOR SAT, ALTHO THE REMAINS OF AN OLD EASTERLY WAVE NOW OVER BAJA WILL ALSO BE MOVING UP IN CONCERT WITH THE DEEPEST MOISTURE. SO THREAT OF HEAVY RAINS EXPANDS TO COVER ENTIRE AREA. THIS WAVE PASSES ON SUN AND THERE MAY BE SOME DECREASE IN ACTIVITY, ALTHO LITTLE DRYING SO I WOULD STILL EXPECT AT LEAST SCATTERED AFTERNOON DEVELOPMENT. THEN A MOIST SOUTHERLY FLOW PERSISTS THROUGH MIDWEEK SO NEED AT LEAST A CHANCE MENTION FOR EACH DAY OF THE EXTENDED. THE INCREASE IN CLOUD COVER AND LOW LEVEL MOISTURE TODAY HAS BROKEN THE HEAT WAVE SOMEWHAT WITH TEMPS RUNNING ABOUT 5-10 DEGREES BEHIND YESTERDAY'S IN MOST AREAS. SOME ADDITIONAL COOLING IS LIKELY NEXT TWO DAYS AS CLOUDS AND MOISTURE INCREASE...SO WE WILL HAVE SOME WELCOME RELIEF FROM THE OPPRESSIVE HEAT. SLC 5566 CDC 6666 WILENSKY .SLC...NONE.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:05 PM MDT | Flash Flood Warning | SLC | Washington | 85 min |
| Jul 5, 4:51 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 39 min |
| Jul 5, 5:56 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Davis, Salt Lake, Tooele | 49 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.